Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 2, 2011, 9:22 PM EDT for Howard County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 9:22 PM EDT (01:22 UTC)
- Expired
- Jul 2, 2011, 10:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Howard County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5007 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS53 KIND 030122
SVRIND
INC067-030200-
/O.NEW.KIND.SV.W.0255.110703T0122Z-110703T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWARD COUNTY IN CENTRAL INDIANA...
* UNTIL 1000 PM EDT
* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF WALTON...OR 9 MILES NORTHWEST OF KOKOMO...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOKOMO AROUND 945 PM EDT...
INDIAN HEIGHTS AROUND 955 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4056 8592 4043 8597 4040 8607 4040 8612
4045 8638 4052 8638 4057 8637 4057 8596
TIME...MOT...LOC 0122Z 309DEG 16KT 4053 8625
WIND...HAIL 60MPH 1.00IN
$$
JH2 follow-up statements
257
WWUS53 KIND 030146
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT SAT JUL 2 2011
INC067-030200-
/O.CON.KIND.SV.W.0255.000000T0000Z-110703T0200Z/
HOWARD-
946 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWARD COUNTY
UNTIL 1000 PM EDT...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KOKOMO...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIAN HEIGHTS AROUND 955 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4057 8596 4043 8598 4040 8607 4040 8613
4045 8638 4052 8625
TIME...MOT...LOC 0146Z 309DEG 16KT 4046 8614
WIND...HAIL 60MPH 1.00IN
$$
JH329
WWUS53 KIND 030155
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT SAT JUL 2 2011
INC067-030205-
/O.EXP.KIND.SV.W.0255.000000T0000Z-110703T0200Z/
HOWARD-
955 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY WILL EXPIRE AT
1000 PM EDT/900 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4057 8596 4043 8598 4040 8607 4040 8613
4045 8638 4052 8625
TIME...MOT...LOC 0155Z 309DEG 16KT 4043 8610
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:45 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 2, 6:45 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT SAT JUL 2 2011 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A FRONTAL BOUNDARY WILL DROP SOUTH THROUGH THE REGION TONIGHT AND SUNDAY BRINGING SCATTERED THUNDERSTORMS TO CENTRAL INDIANA. STORM CHANCES WILL SHIFT SOUTH OF THE REGION BY MONDAY AFTERNOON AS A HIGH PRESSURE RIDGE EXPANDS SOUTH FROM THE GREAT LAKES. THE FRONT WILL LIFT BACK NORTH INTO THE OHIO VALLEY FOR MIDWEEK WITH ADDITIONAL STORM CHANCES. HIGH PRESSURE WILL THEN BUILD INTO CENTRAL INDIANA FOR FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR SPREADING INTO THE AREA. && .NEAR TERM /TONIGHT/... HOT HUMID AIRMASS ACROSS THE FORECAST AREA THIS AFTERNOON AS TEMPERATURES HAVE WARMED INTO THE LOWER 90S IN MANY AREAS. SOME OF THE HIGHEST DEWPOINTS SEEN ACROSS CENTRAL INDIANA SO FAR THIS YEAR WITH SOME AREAS NORTH OF I-70 IN THE MID AND UPPER 70S. THIS WAS CREATING OPPRESSIVE CONDITIONS WITH HEAT INDICES OVER 100 DEGREES. FOCUS TONIGHT IS ON THUNDERSTORM CHANCES AS THE BOUNDARY APPROACHES FROM THE NORTH. MESOANALYSIS INDICATING THAT THE CONVECTIVE INHIBITION PRESENT EARLIER TODAY IS NOW JUST ABOUT GONE WITH AN AXIS OF MLCAPES APPROACHING 5000 J/KG EXTENDING IMMEDIATELY AHEAD OF THE FRONT FROM CENTRAL ILLINOIS INTO NORTHERN INDIANA. AS CONVECTIVE TEMPS ARE REACHED BY LATE AFTERNOON AND CAP IS FINALLY BROKEN... ANTICIPATE ROBUST CONVECTIVE DEVELOPMENT IN THESE AREAS MIGRATING SOUTHEAST INTO NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE EVENING. CONVECTIVE INTENSITY WILL BE HIGHLY DEPENDENT ON THE INSTABILITY AND STEEP LAPSE RATES PRESENT AS MORE SIGNIFICANT MID LEVEL FORCING REMAINS DISPLACED OVER THE GREAT LAKES. EXPECT PULSE CONVECTION THIS EVENING AS BL SHEAR VALUES PROGGED AT LESS THAN 15KTS WILL HINDER MORE EXTENDED CONVECTIVE ORGANIZATION AS THE STORMS MOVE SOUTH INTO THE REGION. MAIN CONCERN FROM THE STORMS WILL BE DAMAGING WINDS AND STORM MOTION AT 10-15KTS SUGGESTIVE OF POTENTIAL FOR LOCALIZED HEAVY RAINS AS STORMS LIKELY TO BE SLOW MOVERS. WILL CONTINUE WITH CHANCE POPS OVER NORTHERN HALF OF THE FORECAST AREA THIS EVENING...ENCOMPASSING THE ENTIRE FORECAST AREA OVERNIGHT AS THE BOUNDARY SLIDES SOUTH. INSTABILITY WILL GRADUALLY WANE TONIGHT WITH LOSS OF DAYTIME HEATING...WITH STORMS DECREASING IN INTENSITY AND COVERAGE OVERNIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE SUPPORTIVE OF HAZE/FOG PRIOR TO DAYBREAK AND WILL INSERT PATCHY FOG. TEMPS...LEANED TOWARDS WARMER MET GUIDANCE FOR LOWS OVERNIGHT AS MOST OF THE FORECAST AREA LIKELY TO REMAIN IN THE LOWER 70S THROUGH DAYBREAK SUNDAY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... FORECAST CHALLENGES THROUGH THE SHORT TERM FOCUS ON PRECIP CHANCES AND TEMPS AS THE FRONTAL BOUNDARY SLIDES SLOWLY SOUTH OF THE OHIO RIVER. PREFER A MODEL CONSENSUS LED BY THE SREF AND ECMWF THROUGHOUT THE PERIOD. FRONT WILL BE LOCATED ACROSS SOUTHERN FORECAST AREA SUNDAY MORNING AND WILL TAKE THE DAY TO PROGRESS SOUTH INTO KENTUCKY AS RIDGING ALOFT RETROGRADES BACK INTO THE SOUTHERN PLAINS. SCATTERED CONVECTION WILL LIKELY BE ONGOING IN THE VICINITY OF THE FRONT SUNDAY MORNING...WITH RENEWED DEVELOPMENT THROUGH THE DAY ACROSS SOUTHERN INDIANA. STORMS WILL ONCE AGAIN BE HEAVILY RELIANT ON INSTABILITY FROM DIURNAL HEATING AS FORCING IN THE VICINITY OF THE BOUNDARY REMAINS PALTRY. MODEST AMOUNTS OF INSTABILITY WILL GENERATE PULSE-TYPE CONVECTION ALONG THE BOUNDARY AS IT SLIDES SOUTH TOWARDS NORTHERN KENTUCKY BY SUNDAY EVENING. WILL MAINTAIN HIGHEST 30 POPS ACROSS SOUTHERN COUNTIES WITH LOWER CHANCES ALONG THE I-70 CORRIDOR. HIGH PRESSURE ACROSS THE GREAT LAKES AND N/NE FLOW WILL BRING DRIER AIR SOUTH INTO NORTHERN FORECAST AREA BY AFTERNOON. THE HIGH WILL SPREAD SOUTH SUNDAY NIGHT AS THE FRONT SHIFTS INTO SOUTHERN KENTUCKY. MODEL GUIDANCE CONTINUES TO FAVOR THE DEVELOPMENT OF NOCTURNAL CONVECTION POSSIBLY IN THE FORM OF AN MCS OVER THE MISSOURI VALLEY SUNDAY EVENING...SPREADING SOUTHEAST INTO THE OHIO VALLEY. OP GFS LOOKS TO BE AN OUTLIER IN TAKING SHORTWAVE ENERGY MUCH FURTHER NORTH THAN ALL OF THE OTHER GUIDANCE. THE HIGH OVER THE GREAT LAKES SHOULD BRING ENOUGH DRY AIR SOUTH INTO THE REGION TO KEEP THE BULK OF THE CONVECTION TO THE SOUTHWEST OF THE FORECAST AREA EARLY MONDAY. HAVE BUMPED UP CLOUD COVER A BIT OVER SOUTHERN COUNTIES AND MAINTAINED JUST A LOW CHANCE FOR PRECIP OVER THE SOUTHERN COUNTIES. FAIR AMOUNT OF SUBSIDENCE AND DRIER AIR ALOFT BROUGHT INTO THE REGION MONDAY AS THE HIGH SETTLES OVER THE FORECAST AREA. WHILE CONVECTIVE CLOUD DEBRIS FROM ANY CONVECTION TO THE SOUTHWEST MAY KEEP MORE CLOUDS INITIALLY...SHOULD SEE A GRADUAL TREND TOWARDS DECREASING CLOUDS BY THE AFTERNOON WITH LOWER HUMIDITY LEVELS. WILL KEEP CHANCE POPS OVER FAR SOUTHERN COUNTIES MONDAY AS THE SHORTWAVE PASSES THROUGH THE LOWER OHIO VALLEY. DRY CONDITIONS EXPECTED ACROSS CENTRAL INDIANA MONDAY NIGHT AS THE HIGH REMAINS ACROSS THE REGION. TEMPS...THOUGHT MAVMOS GUIDANCE WAS A LITTLE WARM FOR SUNDAY IN SOUTHERN COUNTIES...ESPECIALLY CONSIDERING CONVECTIVE POTENTIAL. REGARDLESS...TEMPS SHOULD WARM INTO THE LOWER 90S WITH HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN COUNTIES. WENT NEAR MAVMOS GUIDANCE FOR MONDAY. MOS LOOKED REASONABLE FOR LOWS SUNDAY/MONDAY NIGHTS AS TEMPS FALL BACK INTO THE LOWER AND MIDDLE 60S WITH LOWER HUMIDITY LEVELS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TUESDAY IN RESPONSE TO LOW PRESSURE EJECTING INTO THE MISSOURI VALLEY. THE LOW WILL TRACK EAST/NORTHEAST AND BECOME ABSORBED BY A STRONGER LOW OVER ONTARIO BY MIDWEEK. THIS WILL HELP TO DRAG THE FRONT BACK SOUTH AS A COLD FRONT WEDNESDAY INTO THURSDAY. WITH EXTENDED MODEL GUIDANCE CONTINUING TO SHOW A STRONGER SHORTWAVE ALOFT WITH THE FRONT...WILL CARRY CHANCE POPS ACROSS THE FORECAST AREA EARLY WEDNESDAY INTO THURSDAY. MID LEVEL HEIGHTS WILL CONTINUE TO BUCKLE THROUGH LATE WEEK AS THE UPPER RIDGE SHIFTS INTO THE SOUTHWEST U S. THIS WILL ENABLE THE FRONT TO PRESS WELL TO THE SOUTH OF THE REGION BY FRIDAY...WITH A RIDGE OF HIGH PRESSURE EXPANDING INTO NEW ENGLAND AND THE GREAT LAKES. A PREDOMINANT E/NE FLOW WILL ALLOW FOR A DRIER AND MUCH LESS HUMID AIRMASS TO ADVECT INTO THE REGION FROM THE NORTHEAST BEGINNING THURSDAY AND CONTINUING INTO THE FIRST PART OF THE WEEKEND. HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES TUESDAY AND WEDNESDAY WILL FALL BACK INTO THE LOWER AND MID 80S FOR LATE WEEK INTO THE WEEKEND. && .AVIATION /DISCUSSION FOR THE 03/00Z TAFS/... COLD FRONT NEAR A KSBN-KSPI LINE WILL MOVE SOUTHEAST ACROSS CENTRAL INDIANA OVERNIGHT. CURRENTLY NUMEROUS THUNDERSTORMS WERE ACROSS NORTHERN INDIANA AND SATELLITE AND RADAR LOOPS INDICATES THUNDERSTORMS WILL PROBABLY DEVELOP OVER EAST CENTRAL TO NEAR KLAF IN THE NEXT FEW HOURS AS CAPES NEAR 5000-6000 J/KG AND LIFTED INDEX VALUES NEAR -10. WITH STORMS DEVELOPING WEST OF KLAF WILL MENTION TEMPO THUNDERSTORMS KLAF FIRST TWO HOURS OF TAFS. QUESTION IS HOW FAR STORMS WILL CONTINUE AS THEY PUSH SOUTHEAST ACROSS REST OF THE REGION AS SOUNDINGS SHOW A STRONG MID LEVEL CAP. RAPID REFRESH SHOWS VERY LITTLE ACTIVITY AFTER 05Z AND CONFIDENCE OF THUNDER MUCH LESS THE REST OF OUR REGION. FOR NOW WILL MENTION A FEW HOURS OF CB IN TAFS KIND AND KHUF 02Z-05Z AND NOTHING AT KBMG AS CONFIDENCE EVEN LESS THERE. AS WEAK FRONT SINKS ACROSS THE AREA...WEAK LOW LEVEL FORCING MAY HELP DEVELOP FOG AND SOME STRATUS AS LOWER LAYERS QUITE MOIST. FOR NOW WILL MENTION 3-5 MILES VISIBILITIES AND SCT025. ON SUNDAY...GENERALLY VFR AS WEAK HIGH PRESSURE BUILDS INTO THE GREAT LAKES. MODELS INDICATE ANOTHER ROUND OF THUNDERSTORMS POSSIBLE OVER SOUTHERN SECTIONS...BUT AT TIME CHANCES ARE TOO LOW TO MENTION. NO WIND ISSUES OUTSIDE OF POSSIBLE GUSTS IN THUNDERSTORMS THIS EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON OVER SOUTHERN SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....RYAN AVIATION...JH
Hazardous weather outlook, Jul 2, 3:54 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 354 PM EDT SAT JUL 2 2011 INZ021-028>031-035>049-051-052-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 354 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ILLINOIS AND INDIANA LATE THIS AFTERNOON THEN MOVE INTO NORTHERN PORTIONS OF CENTRAL INDIANA THIS EVENING. SOME OF THE STORMS COULD BE SEVERE LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE ALONG WITH DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. TIMING FOR THE BEST CHANCE FOR STORMS WILL BE FROM 6 PM THROUGH MIDNIGHT. TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-060>065-067>072-031000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 354 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS A WEAK COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA. THUNDERSTORMS WILL PRODUCE GUSTY WINDS ALONG WITH DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. TIMING FOR THE BEST CHANCE FOR STORMS WILL BE FROM 8 PM THROUGH 2 AM. TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND AGAIN EARLY WEDNESDAY THROUGH THURSDAY. THERE COULD ALSO BE A FEW ISOLATED STORMS ON THE FOURTH OF JULY SOUTH AND WEST OF BLOOMINGTON. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jul 2, 3:45 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT SAT JUL 2 2011 INZ021-028>031-035>049-051>057-060>065-067>072-030900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 345 PM EDT SAT JUL 2 2011 ...DANGEROUS HEAT INDICES POSSIBLE THIS AFTERNOON... TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE REST OF THE AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREE THROUGH 7 PM EDT...ESPECIALLY ACROSS WESTERN SECTIONS OF CENTRAL INDIANA. HEAT INDICES AT THIS LEVEL CAN BE DANGEROUS... ESPECIALLY WITH PROLONGED OUTDOOR ACTIVITY. HEAT INDICES ON SUNDAY AFTERNOON MAY APPROACH 100 DEGREES ACROSS THE LOWER WABASH VALLEY AND SOUTHERN PORTIONS OF CENTRAL INDIANA AS WELL. HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER. REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND OTHER NON ALCOHOLIC...DECAFFEINATED FLUIDS. DO NOT LEAVE CHILDREN OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE CAN WARM TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK FRIENDS... RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR CONDITIONING. RYAN
Special weather statement, Jul 2, 7:11 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EDT SAT JUL 2 2011
INZ028-030000-
WARREN-
711 PM EDT SAT JUL 2 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN WARREN COUNTY UNTIL 800
PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOOPESTON...OR 18 MILES
SOUTHWEST OF FOWLER...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
TAB AROUND 720 PM EDT...
RAINSVILLE AROUND 740 PM EDT...
PINE VILLAGE AROUND 750 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4048 8753 4048 8752 4048 8710 4047 8709
4036 8710 4034 8714 4033 8719 4033 8753
TIME...MOT...LOC 2311Z 263DEG 20KT 4043 8754
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:20 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 40 min |
| Jul 2, 8:44 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 46 min |
| Jul 2, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Jul 2, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 44 min |
| Jul 2, 9:37 PM EDT | Flash Flood Warning | IND | Carroll, Tippecanoe | 5 hr |
| Jul 2, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 47 min |
| Jul 2, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 39 min |
| Jul 2, 10:14 PM EDT | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 4 hr |
| Jul 2, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 41 min |
| Jul 2, 10:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton | 47 min |
| Jul 2, 11:32 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more | 6 hr |
| Jul 3, 12:20 AM EDT | Special Weather Statement | IND | Hendricks, Parke, Putnam, Vermillion | 55 min |
| Jul 3, 8:52 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 8 hr |
| Jul 3, 8:52 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 26 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 36 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 36 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 44 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 36 hr |
| Jul 3, 11:19 AM EDT | Special Weather Statement | IND | Daviess | 41 min |
| Jul 3, 11:29 AM EDT | Special Weather Statement | IND | Daviess | 61 min |
| Jul 3, 11:59 AM EDT | Areal Flood Advisory | IND | Daviess, Knox, Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.